MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD FISHER AND PAYKEL HEALTHCARE; NASAL CANNULA

FISHER & PAYKEL HEALTHCARE LTD FISHER AND PAYKEL HEALTHCARE; NASAL CANNULA
Model Number OJR412B
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Low Oxygen Saturation (2477)
Type of Reportable Event Malfunction
Event or Problem Description
A distributor in japan reported, on behalf of a healthcare facility, that the tubing of an optiflow junior 2 nasal cannula, as part of the ojr412b optiflow junior 2 nasal interface blender transition kit s, was detached from the cannula.The healthcare facility reported that the patient experienced a minor oxygen desaturation, with the lowest recorded level around 90% spo2.The cannula was subsequently replaced to maintain therapy, after which the patient condition promptly stabilised.There were no further reported patient consequences, and the patient has since been discharged from hospital.
 
Additional Manufacturer Narrative
(b)(4).Fisher & paykel healthcare (f&p) is currently in the process of completing our investigation.We will provide a follow up report upon completion of our investigation.
 
Additional Manufacturer Narrative
(b)(6).Method: the subject device, ojr412b optiflow junior 2 nasal interface blender transition kit was returned to fisher & paykel healthcare (f&p) in new zealand for evaluation.Our investigation is based on the analysis of the returned device, and our knowledge of the product.Results: visual inspection of the subject device confirmed that both tubes were detached from the cannula.Conclusion: based on the visual inspection of the returned device, and our knowledge of the product, it is most likely that the reported event resulted from the cannula being subjected to excessive force.As part of the manufacturing process, all optiflow junior cannulas are 100% leak and occlusion tested after final assembly and any cannula that fails specifications is discarded.In addition, representative samples from each batch are functionally tested to assess retention strength between the assembled components.If there are any failures the entire batch quarantined for further investigation.The user instructions which accompany the ojr412b optiflow junior 2 nasal interface blender transition kit show in pictorial format the correct placement and fitting of the cannula, and provide the following warnings: - "appropriate patient monitoring (e.G., oxygen saturation) must be used at all times.Failure to monitor the patient (e.G.In the event of an interruption to gas flow) may result in serious injury or death." - "ensure all connections are secure during use.Check the cannula is undamaged and that the flow path is maintained.Under excessive load, the cannula may disconnect to prevent forces being transferred to the patient." - "do not stretch the cannula on application; this may cause increase pressure to the patient's skin.If necessary, the cannula may be repositioned.".
 
Event or Problem Description

Brand Name
FISHER AND PAYKEL HEALTHCARE
Common Device Name
NASAL CANNULA
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
diego vargas banuelos
17400 laguna canyon road
suite 300
irvine, CA 92618
9494341005
MDR Report Key22787576
Report Number9611451-2025-00751
Device Sequence Number8256858
Product Code BTT
UDI-Device Identifier09420012448859
UDI-Public(01)09420012448859(10)2103162519(11)240530(17)270530
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K222197
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOJR412B
Device Catalogue NumberOJR412B
Device Lot Number2103162519
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2025
Supplement Date Received by Manufacturer09/30/2025
Initial Report FDA Received Date08/12/2025
Supplement Report FDA Received Date10/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FABIAN NIV; FABIAN NIV; MR850 - HEATED HUMIDIFIER; MR850 - HEATED HUMIDIFIER; RT132 INFANT CONTINUOUS FLOW CIRCUIT; RT132 INFANT CONTINUOUS FLOW CIRCUIT
Patient Age21 DA
Patient SexUnknown